MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIR/WATER VALVE

AIZU OLYMPUS CO., LTD. AIR/WATER VALVE
Model Number MH-438
Medical Device Problem Codes Contamination (1120); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, but inspection results are not available.Evaluation was performed with a representative mh-438 because the target product and the number of occurrences cannot be specified.The investigation is ongoing and a supplemental will be submitted on completion of investigation or if any additional information is available.
 
Event or Problem Description
The customer reported to olympus, the air/water valve and suction valve were placed on a gauze for drying for a day after they were washed.The gauze was spread on the tip where each part was stored together.The gauze turned yellowish and dirty.The user requested analysis of the composition of the dirt.The cds (cleaning, disinfection, and sterilization) method used was end cleanse.It was also reported, that contamination did not occur on a particular valve and was happening all along.There was no patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint was confirmed.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, part of the returned gauze was slightly yellowish.A component analysis was conducted and as a result of comparison of the colored part and uncolored part, there was no apparent difference observed.A final root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15734835
Report Number9610595-2022-03616
Device Sequence Number2918161
Product Code FDS
UDI-Device Identifier04953170071249
UDI-Public04953170071249
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-438
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer12/26/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown